MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.261S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter is jnj representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent a revision osteotomy surgery during which the failed and fractured hardware was removed and replaced with new hardware.On (b)(6) 2016, the patient underwent an intramedullary nailing surgical procedure after sustaining a left subtrochanteric femur fracture.On or about (b)(6) 2017, the patient informed that the hardware had failed and that its cannulated titanium nail had fractured.Concomitant devices reported: tfna 105mm helical blade (part# 04.038.305s, lot# 651785, quantity 1), 5x48mm interlocking screw (part# unknown, lot# 651785, quantity 1).This complaint involves one (1) device.This report is for (1) 12mm/130 deg ti cann tfna 400mm/left-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-b5, d4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent a revision osteotomy surgery during which the failed and fractured hardware was removed and replaced with new hardware.On (b)(6) 2016, the patient underwent an intramedullary nailing surgical procedure after sustaining a left subtrochanteric femur fracture.On or about (b)(6) 2017, the patient informed that the hardware had failed and that its cannulated titanium nail had fractured.Concomitant devices reported: tfna 105mm helical blade (part# 04.038.305s, lot# 7971267, quantity (b)(4)), 5x48mm interlocking screw (part# unknown, lot# 651785, quantity (b)(4)).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a2: patient's age and birth date have been updated accordingly.B5, b6, b7: subsequent follow-up with the customer, additional information was received regarding the event; therefore, the tests/lab data including dates and medical history/preexisting condition have been updated accordingly.It was reported that on (b)(6) 2021, patient had developed varus collapse with likely nonunion and removal of hardware and revision orif of nonunion correction of varus deformity.The helical blade in the tfn was encountered on the lateral cortex.Intraoperative fluoroscopy confirmed that the tfn implant had broken at the blade/nail interface proximally.Other updates: added account, birth date, age of event, height and medical history, relevant lab test.D4, d6a, d6b: the lot number, implantation and explantation dates were reported as unknown on the initial report; and have been updated accordingly.Investigation summary : the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that the 12/130 deg ti cann tfna 400/left-sterile was found broken in the insertion helical blade hole.The broken fragments are visible in photos.No others problems were found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 2/130 deg ti cann tfna 400/left-sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H10: correction narrative: d4: the unique identifier( udi) has been updated to reflect the correct information.

Brand Name
12MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key10353001
Report Number2939274-2020-03338
Device Sequence Number2399027
Product Code HSB
UDI-Device Identifier10886982097415
UDI-Public10886982097415
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.261S
Device Catalogue Number04.037.261S
Device Lot Number9344140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/31/2020
10/09/2020
08/02/2022
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date08/31/2020
10/20/2020
08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA HELICAL BLADE 105MM STERILE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale